Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2005, 3:33 PM CDT for Giles County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 19, 2005, 3:52 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 192034 SVROHX TNC055-192100- /O.NEW.KOHX.SV.W.0183.050719T2033Z-050719T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 333 PM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GILES COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES WEST OF ELKTON...OR ABOUT 11 MILES SOUTH OF PULASKI...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKTON BY 400 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3514 8718 3496 8717 3495 8673 3517 8674 $$ 13
1 follow-up statement
000 WWUS54 KOHX 192052 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT TUE JUL 19 2005 TNC055-192102- /O.CAN.KOHX.SV.W.0183.000000T0000Z-050719T2100Z/ GILES TN- 352 PM CDT TUE JUL 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GILES COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. THUNDERSTORMS WILL REMAIN OVER THE COUNTY THROUGH 430 PM...PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. LAT...LON 3514 8718 3496 8717 3495 8673 3517 8674 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:54 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 19, 2:54 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 254 PM CDT TUE JUL 19 2005 .DISCUSSION... THIS AFTERNOON NUMEROUS THUNDERSTORMS AND RAINSHOWERS WERE MOVING OVER THE MID STATE. TODAY ACROSS THE MID STATE TEMPERATURES REACHED UP TO THE MID TO UPPER 80S WITH LOW 90S IN THE SOUTHERN COUNTIES BEFORE PRECIPITATION COOLED TEMPERATURE DOWN INTO THE 70S OVER MOST OF THE MID STATE. THIS PRECIPITATION WAS MAINLY CAUSED FROM THE ABUNDANT MOISTURE...BNA 12Z PW 2.02 INCHES...AND UPPER LEVEL SHORT WAVE THAT MOVED THRU THE MID STATE COUPLED ALONG WITH THE AFTERNOON HEATING. THROUGH THURSDAY SEVERAL MORE UPPER LEVEL SHORTWAVES WILL CONTINUE TO MOVE ACROSS THE MID STATE KEEPING A CHANCE OF PRECIPITATION IN THE FORECAST. THESE UPPER LEVEL SHORTWAVES WILL BE RIDING OVER A LARGE SURFACE HIGH PRESSURE SYSTEM RIDGE THAT WILL DOMINATE OUR WEATHER PICTURE BY THIS WEEKEND. THIS RIDGE WILL BUILD OVER THE MID STATE AND BY THIS WEEKEND EXPECT HOT AND DRY WEATHER. THIS WEEKEND TEMPERATURES WILL CLIMB INTO THE 90S WITH SOME ISOLATED LOCATIONS REACHING THE UPPER 90S AND ONLY AN ISOLATED OR TWO THUNDERSTORMS OVER THE REGION. EXPECT THIS HIGH PRESSURE SYSTEM TO DOMINATE OUR WEATHER UNTIL WEDNESDAY WHEN WE WILL HAVE THE NEXT CHANCE FOR SCATTERED THUNDERSTORMS OUT AHEAD OF A COLD FRONT ENTERING THE MID STATE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 74 92 / 30 40 30 30 CLARKSVILLE 73 91 74 93 / 40 50 30 30 CROSSVILLE 69 84 69 85 / 30 50 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 31
Hazardous weather outlook, Jul 19, 5:30 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE AREA. AN ISOLATED THUNDERSTORM OR TWO MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 07
In the hours before
Special weather statement, Jul 19, 12:32 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT TUE JUL 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-191930- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1232 PM CDT TUE JUL 19 2005 ...STRONG THUNDERSTORMS OVER PARTS OF THE MID STATE... NUMEROUS SHOWERS AND THUNDERSTORMS COVERED PARTS OF MIDDLE TENNESSEE AS OF 1230 PM. MOST OF THE THUNDERSTORMS WERE LOCATED IN A BAND STRETCHING FROM NORTHEAST TO SOUTHWEST...AND INCLUDING LOCATIONS SUCH AS CELINA...GAINESBORO...GORDONSVILLE...MURFREESBORO... FRANKLIN AND CENTERVILLE. THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 20 MPH. THROUGH THE NEXT COUPLE OF HOURS...THE GREATEST CONCENTRATION OF SHOWERS AND STORMS WILL EXTEND FROM THE NORTH CUMBERLAND PLATEAU...SOUTHWEST TO CENTRAL MIDDLE TENNESSEE. SOME LOCATIONS COULD HAVE 1 TO 2 INCHES OF RAINFALL THROUGH THE AFTERNOON. ALSO...GUSTY WINDS OVER 30 MPH ARE POSSIBLE WITH SOME OF THE STORMS. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT...BUT MOSTLY THE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. TRAVELERS ACROSS THE MID STATE SHOULD BE ALERT FOR PONDING OF WATER ON AREA ROADS. PEOPLE WHO ARE OUTDOORS SHOULD SEEK SHELTER WHEN THUNDERSTORMS APPROACH. IF YOU ARE CLOSE ENOUGH TO THE STORM TO HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING. 13
Special weather statement, Jul 19, 2:10 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT TUE JUL 19 2005 TNZ006-007-026-191930- CHEATHAM-MONTGOMERY-ROBERTSON- 210 PM CDT TUE JUL 19 2005 ...STRONG THUNDERSTORM OVER MONTGOMERY AND ROBERTSON COUNTIES... AT 210 PM...RADAR INDICATED A STRONG THUNDERSTORM WITH HEAVY RAINFALL ALONG INTERSTATE 24 IN EASTERN MONTGOMERY COUNTY. THIS THUNDERSTORM WAS MOVING EAST AT 25 MPH. HEAVY DOWNPOURS AND WINDS OVER 30 MPH CAN BE EXPECTED AS THE THUNDERSTORM CROSSES INTO ROBERTSON COUNTY...REACHING SPRINGFIELD BY 230 PM. DRIVERS SHOULD BE ALERT FOR POOR VISIBILITY IN THE HEAVY RAIN...AND PONDING OF WATER ON THE ROADS. WINDS OVER 30 MPH COULD BRING DOWN SMALL LIMBS. ALSO...FREQUENT LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. 13
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.